Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 5, 2009, 3:54 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 5, 2009, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 3:54 AM MST (10:54 UTC)
- In effect from
- Mar 5, 2009, 9:00 AM MST
- Expired
- Mar 5, 2009, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5168 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 051054 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 354 AM MST THU MAR 5 2009 AZZ011-013-014-017-040-051900- /O.NEW.KFGZ.WI.Y.0002.090305T1600Z-090306T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 354 AM MST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. LOW PRESSURE OFF THE WEST COAST OF THE UNITED STATES WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. THIS WILL RESULT IN WINDY CONDITIONS...WITH THE STRONGEST WINDS OCCURRING OVER THE EASTERN AREAS OF THE FORECAST AREA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE ANTICIPATED OVER THE WHITE MOUNTAINS NORTH TO THE CHUSKA MOUNTAINS THIS MORNING THROUGH THE EARLY EVENING HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
000 WWUS75 KFGZ 051143 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 443 AM MST THU MAR 5 2009 AZZ011-013-014-017-040-051900- /O.CON.KFGZ.WI.Y.0002.090305T1600Z-090306T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 443 AM MST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. LOW PRESSURE OFF THE WEST COAST OF THE UNITED STATES WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE ANTICIPATED OVER THE WHITE MOUNTAINS NORTH TO THE CHUSKA MOUNTAINS THIS MORNING THROUGH THE EARLY EVENING HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 051920 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1220 PM MST THU MAR 5 2009 AZZ011-013-014-017-040-060100- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-090306T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1220 PM MST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TO CONTINUE THROUGH THE AFTERNOON. WINDS WILL SLOWLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 060105 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 605 PM MST THU MAR 5 2009 AZZ011-013-014-017-040-060215- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-090306T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 605 PM MST THU MAR 5 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. SOUTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MST. OBSERVED WIND GUSTS FROM THURSDAY INCLUDE... FLAGSTAFF AIRPORT .................. 45 MPH. WINSLOW ............................ 53 MPH. ST. JOHNS .......................... 59 MPH. SHOW LOW ........................... 52 MPH. WINDOW ROCK ........................ 53 MPH. PETRIFIED FOREST ................... 52 MPH. CONCHO ............................. 45 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:45 AM MST, 9 minutes earlier.
Area forecast discussion, Mar 5, 3:45 AM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST THU MAR 5 2009 .SYNOPSIS...AN APPROACHING WEATHER SYSTEM WILL BRING COOLER DAYTIME TEMPERATURES...BREEZY TO WINDY CONDITIONS AND VARIABLE HIGH CLOUDS TODAY AND FRIDAY. BY SATURDAY...THERE WILL BE A SLIGHT CHANCE FOR VALLEY RAIN AND MOUNTAIN SNOW AS THIS WEATHER SYSTEM MOVES ACROSS THE AREA. EXPECT COOL AND FAIR WEATHER ON SUNDAY BEFORE ANOTHER WEAK STORM MOVES THROUGH FROM MONDAY NIGHT INTO TUESDAY. && .DISCUSSION...UPPER LEVEL TROUGH THIS MORNING WAS LOCATED OVER THE WEST COAST OF THE UNITED STATES...JUST WEST OF CALIFORNIA. SOUTHWEST FLOW WILL CONTINUE THROUGH THE DAY TODAY...AND AS A RESULT...WE'LL BE LOOKING AT BREEZY TO WINDY CONDITIONS ACROSS THE NORTHLAND. THE STRONGEST WINDS WILL BE OVER THE EASTERN PORTIONS OF THE FORECAST AREA...SPECIFICALLY THE WHITE MOUNTAINS NORTH TO THE CHUSKAS. AS A RESULT...WE HAVE ISSUED A WIND ADVISORY FOR THIS AREA FOR THIS MORNING TO THE EARLY EVENING HOURS TONIGHT. AFTERNOON TEMPERATURES ARE ANTICIPATED TO BE AROUND NORMAL FOR THIS TIME OF YEAR WITH VARYING DEGREES OF CLOUDINESS OVER THE AREA. FOR FRIDAY...SOUTHWEST FLOW WILL CONTINUE OVER NORTHERN ARIZONA AS THE WEST COAST TROUGH SLOWLY PUSHES EASTWARD. TEMPERATURES DURING THE AFTERNOON ARE EXPECTED TO BE A BIT BELOW NORMAL WITH SLIGHT CHANCES FOR A SPRINKLE OR TWO MAINLY OVER THE NORTHWESTERN PARTS OF THE FORECAST AREA. BIG STORY WILL BE THE WINDS...WITH SPEEDS ONCE AGAIN APPROACHING ADVISORY CRITERIA. A WIND ADVISORY WILL PROBABLY HAVE TO BE ISSUED FOR PORTIONS OF THE REGION...PLEASE STAY TUNED FOR FURTHER DETAILS. MODELS ARE DEPICTING THE TROUGH TO COME ASHORE VERY LATE ON FRIDAY INTO SATURDAY. WE DO HAVE SLIGHT CHANCES FOR PRECIPITATION FRIDAY NIGHT WITH THE BEST CHANCES OCCURRING NORTH OF A SELIGMAN-FLAGSTAFF-WINDOW ROCK LINE SATURDAY MORNING THROUGH THE AFTERNOON WITH THE TROUGH PASSAGE. ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT SIDE. TEMPERATURES WILL COOL TO BELOW NORMAL LEVELS. SUNDAY AND MONDAY LOOK TO BE ON THE COOL SIDE WITH BREEZY TO WINDY CONDITIONS ANTICIPATED...WITH A SLIGHT CHANCE FOR SHOWERS MAINLY ACROSS THE NORTHERN HALF OF THE REGION. CONFIDENCE REGARDING MODEL GUIDANCE BEYOND TUESDAY IS LOW AT THIS POINT IN TIME AND HAVE THEREFORE BROADBRUSHED PARTLY CLOUDY SKIES FOR THIS TIME FRAME. && .AVIATION...FOR THE 12Z PACKAGE...A STORM SYSTEM LOCATED TO OUR WEST WILL PRODUCE STRONG SOUTHWEST WINDS AGAIN TODAY...DEVELOPING BETWEEN 16-18Z AND CONTINUING THROUGH AROUND 02Z/FRI. GUSTS FROM 25-30 KT WILL BE COMMON...WITH 35-40 KT GUSTS OVER EASTERN ARIZONA. MID LEVEL CLOUDS WILL INCREASE OVER EAST-CENTRAL ARIZONA THIS AFTERNOON AND EVENING WITH A FEW SPRINKLES POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM UNTIL 6 PM MST TODAY FOR AZ ZONES 011-013-014-017-040. && PUBLIC..................42 AVIATION/FIRE WEATHER...JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 4, 7:59 PM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 759 PM MST WED MAR 4 2009 AZZ004-006-007-012>016-050400- KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- 759 PM MST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY CONDITIONS ARE ANTICIPATED THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.